Doctor insights on:
How To Wean Off Effexor
With medical help: Hopefully the doctor who prescribed it will assist in terminating it. It needs to be either a very slow tapering off or being switched to a different ssri with a longer half-life and have that drug tapered. Those take a shorter time to taper. The "discontinuation" syndrome can be very troubling and serious. You want to avoid it and you can, but not alone. Best wishes for success. ...Read moreSee 2 more doctor answers
Venlafaxine (effexor) is an snri (serotonin and norepinephrine reuptake inhibitor) that is used for the treatment of depression; depression & anxiety; generalized anxiety disorder; & social anxiety. Effexor xr is sometimes used for panic disorders. It can cause nausea, headaches, anxiety, insomnia, drowsiness. & hypertension. Seizures have been reported. Be careful not ...Read more
Used Effexor 75mg, for 2 years.Weaned off at 33.5mg.Stoped taking for 4 months because i thought i was better.Having anxiety again, tried but made wors?
Return of symptoms: Return of symptoms is not uncommon with anxiety. Are you still working with a therapist (you list "behavior therapy" your clinical findings)? If you stopped that therapy also, you could resume it and hopefully get your symptoms into remission again. Are you still on klonopin? Tolerance can develop with it, and this may be happening with you also. Talk with your doctor about medication options. ...Read moreSee 2 more doctor answers
I've been on Effexor for almost ten yrs.Seems like its not helping anymore? Should I wean off nd go on something else like a ssri?
Weaning off effexor for the past year, now at point of 37.5mg everyother day, but feeling very emotional. Is this normal?
Effexor tapering: You may be having symptoms of underlying depression/ anxiety from lower Effexor dose or you're having withdrawal symptoms. If going back up a little on the dose helps, you may need to either stay on that dose for maintenance or go more slowly with tapering Effexor. Best to review with prescribing doctor and ask what to do. I hope this helps. ...Read more
I am under a doctor's care and currently weaning off of 15 years of using Effexor 150 mg daily. Why is it such an ordeal with this drug? Horrible .
Yes.: Getting off antidepressant is not a pleasant experience and may take a lot longer than you think. The secret is to gradually wean by small increments and if symptoms occur, go back to the last dose that you felt good at then wait a few days and decrease by12.5 mg at a time for a week then decrease again in a week . Increase your exercise level and continue following your doctor's advise. ...Read more
As i gradually weaned off Effexor XR and took Prozac to decreased Effexor xr, my sleep hasnt been the same and i get aggravated, what is this?
More data needed: Effexor xr works on more neurotransmitters than prozac. Also depending upon the dose of the Effexor xr perhaps it was tapered too fast and or the dose of Prozac was not high enough. In either event you need to discuss it with you doc. Often their are other temporary medications that can be taken prn to get you through the switch over phase. Also the time of day that you take the meds is important. ...Read moreSee 2 more doctor answers
I was taking Effexor for approximately 1 year. With the help of my doctor i managed to wean off. How long will i experience withdrawl symptoms?
About 3-4 weeks: Although Effexor has a relatively short half-life and is out of your system already, your body has gotten used to its presence and certain receptor sites changed as a result. I find that it takes about 3-4 weeks for the discontinuation symptoms to subside, and i often recommend that my patients take an occasional small dose of the medication if the discontinuation symptoms become unbearable. ...Read more
My OB is weaning me off of Effexor XR 35mg, to Zoloft 25mg. I'm out of the Effexor, how long after I took my last Effexor can I take my first Zoloft?
Can I wean off of Effexor XR 35mg, and take Zoloft 25mg at the same time, so there is no lapse in treatment? And how long until Zoloft starts working?
Yes, if doc agrees: always discuss your plan of care with ur doc. it's most common 4 docs 2 recommend that patients reduce the dose of one med while they transition on to a new one, for the reason u mentioned -- no lapse. docs call this a "cross taper". Unclear how long it will take for zoloft to work. some pts feel btr in just a few days, while others may need up to 8 wks on the right dose. ring ur doc to discuss :) ...Read more
- Talk to a doctor live online for free
- How to wean off effexor 150 mg?
- How to wean off effexor xr?
- How to wean off zoloft 50mg?
- Ask a doctor a question free online
- How to wean off wellbutrin xl 150?
- How to wean yourself off wellbutrin?
- How to wean off risperidone?
- Weaning off of night time omeprazole use how slow of a wean to do
- Talk to a neurologist online